MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555580
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used in the liver during an endoscopic retrograde cholangiopancreatography performed on (b)(6), 2023.During the procedure, the needle was flushed with heparin prior to insertion for liver biopsy.The technician noticed black materials flushing out from the tip of the needle.The procedure was completed using another acquire needle.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures the reportable event of foreign material present in device.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used in the liver during an endoscopic retrograde cholangiopancreatography performed on (b)(6) 2023.During the procedure, the needle was flushed with heparin prior to insertion for liver biopsy.The technician noticed black materials flushing out from the tip of the needle.The procedure was completed using another acquire needle.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Imdrf device code (b)(4) captures the reportable event of foreign material present in device.Investigation results the returned acquire needle was analyzed and showed no visible damage.The stylet was not returned with the device.Based on media analysis of the photo provided by the customer, it is possible to see some black residue.A functional evaluation was performed, and black residue came from inside the needle when the device was flushed.Based on all the information available, the reported event was confirmed.An investigation to address this problem is in progress; therefore, the root cause of the event is conclusion not yet available.Report source has been corrected.

Brand Name
ACQUIRE
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17794336
Report Number3005099803-2023-04961
Device Sequence Number18015137
Product Code ODG
UDI-Device Identifier08714729931829
UDI-Public08714729931829
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2026
Device Model NumberM00555580
Device Catalogue Number50277
Device Lot Number0031793425
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown